MAUDE Adverse Event Report: PENUMBRA, INC. NEURON SELECT CATHETER 6F; DQY

PENUMBRA, INC. NEURON SELECT CATHETER 6F; DQY
Catalog Number PNS6F125BER
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a neuron select catheter 6f (6f select).During the procedure, while attempting to advance the 6f select through a neuron max 6f 088 long sheath (neuron max), the physician experienced resistance and the 6f select would not advance; therefore, it was removed.The procedure was completed using another catheter and the same neuron max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the neuron select catheter 6f (6f select)(ber) was kinked approximately 57.0 cm from the hub.The 6f select (ber) had kinks from the packaging condition.The outer diameter (od) could not be measured due to the kinks in the 6f select (ber).Conclusions: evaluation of the first returned device revealed that the 6f select (ber) was kinked.This kink was likely incidental and may have occurred while packaging the device for return to penumbra.Due to this kink in the 6f select (ber), the root cause of the reported resistance experience and the 6f select not being able to be advanced through the neuron max could not be determined.Evaluation of the second returned device revealed that the 6f select (sim) was functional.The od of the 6f select was measured and found to be within specification.Then the 6f select was advanced through a demonstration neuron max and out of the distal tip with some resistance due to return packaging-related kinks.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON SELECT CATHETER 6F
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7162046
Report Number3005168196-2018-00008
Device Sequence Number19320729
Product Code DQY
UDI-Device Identifier00814548012094
UDI-Public00814548012094
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K070970
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/25/2020
Device Catalogue NumberPNS6F125BER
Device Lot NumberF77872
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2018
Initial Date Received by Manufacturer 12/05/2017
Supplement Date Received by Manufacturer02/22/2018
Initial Report FDA Received Date01/03/2018
Supplement Report FDA Received Date03/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1